Alert archive / Oklahoma / River Flood Advisories in 2011

River Flood Advisory 3, NWS Tulsa, OK

May 2, 2011Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 2, 2011, 8:03 AM CDT for Cherokee County, Oklahoma. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
May 2, 2011, 8:03 AM CDT (13:03 UTC)
Expired
May 4, 2011, 8:37 AM CDT
In force
49 hr
Issued by
NWS Tulsa, OK

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.30 ft at May 3, 2011, 9:00 AM CDT.

actionminormoderate810121405/0205/0305/0405/05
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WGUS84 KTSA 021303
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
803 AM CDT MON MAY 2 2011

...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD ADVISORY 
FOR THE FOLLOWING RIVERS IN OKLAHOMA...

  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 

OKC021-022103-
/O.NEW.KTSA.FL.Y.0003.110502T1303Z-110504T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
803 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD ADVISORY FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* AT  700 AM MONDAY THE STAGE WAS 8.3 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.9 FEET BY EARLY TUESDAY 
  AFTERNOON...WHICH IS BELOW FLOOD STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET.

$$
7 follow-up statements
109 
WGUS84 KTSA 021857
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
157 PM CDT MON MAY 2 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-030257-
/O.EXT.KTSA.FL.Y.0003.000000T0000Z-110505T0530Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
157 PM CDT MON MAY 2 2011

THE FLOOD ADVISORY IS EXTENDED FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE ADVISORY IS CANCELLED.
* AT  100 PM MONDAY THE STAGE WAS 7.7 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 10.4 FEET BY EARLY TUESDAY 
  AFTERNOON...WHICH IS BELOW FLOOD STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. AT 11.0 
  FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS 
  TAHLEQUAH.  FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG 
  TURBULENCE.

$$
905 
WGUS84 KTSA 030137
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
837 PM CDT MON MAY 2 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-030937-
/O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T0530Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
837 PM CDT MON MAY 2 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE ADVISORY IS CANCELLED.
* AT  700 PM MONDAY THE STAGE WAS 8.2 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.4 FEET BY TUESDAY 
  MORNING...WHICH IS BELOW FLOOD STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET.

$$
251 
WGUS84 KTSA 030723
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
223 AM CDT TUE MAY 3 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-031523-
/O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T0530Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
223 AM CDT TUE MAY 3 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL LATE TONIGHT...OR UNTIL THE ADVISORY IS CANCELLED.
* AT  100 AM TUESDAY THE STAGE WAS 9.2 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.6 FEET BY THIS MORNING...
  WHICH IS BELOW FLOOD STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET.

$$
194 
WGUS84 KTSA 031343
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
843 AM CDT TUE MAY 3 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-032143-
/O.EXT.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
843 AM CDT TUE MAY 3 2011

THE FLOOD ADVISORY IS EXTENDED FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED.
* AT  800 AM TUESDAY THE STAGE WAS 10.3 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 10.4 FEET BY THIS 
  AFTERNOON...WHICH IS BELOW FLOOD STAGE. THE RIVER IS EXPECTED
  TO FALL BELOW ACTION STAGE WEDNESDAY MORNING.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. AT 11.0 
  FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS 
  TAHLEQUAH.  FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG 
  TURBULENCE.

$$
899 
WGUS84 KTSA 031905
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
205 PM CDT TUE MAY 3 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-040305-
/O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
205 PM CDT TUE MAY 3 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED.
* AT  100 PM TUESDAY THE STAGE WAS 9.8 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS BELOW FLOOD STAGE AND WILL CONTINUE TO FALL
  BUT WILL REMAIN ABOVE ACTION STAGE.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET.

$$
045 
WGUS84 KTSA 040119
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
819 PM CDT TUE MAY 3 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY 
 
OKC021-040919-
/O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
819 PM CDT TUE MAY 3 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED.
* AT 700 PM TUESDAY THE STAGE WAS 9.4 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS BELOW FLOOD STAGE AND WILL CONTINUE TO
  FALL BELOW ACTION STAGE WEDNESDAY MORNING.
* IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL 
  FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET.

$$
153 
WGUS84 KTSA 041337
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
837 AM CDT WED MAY 4 2011

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY
 
OKC021-041407-
/O.CAN.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
837 AM CDT WED MAY 4 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* AT  700 AM WEDNESDAY THE STAGE WAS 8.8 FEET.
* ACTION STAGE IS 9.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.3 FEET AND 
  WILL CONTINUE FALLING.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 2, 6:09 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 2, 6:09 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT MON MAY 2 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS
WILL CONTINUE TO SPREAD ACROSS MUCH OF THE REGION TODAY. ALONG
WITH OCCASIONAL TSRA... IFR CEILINGS ARE EXPECTED FROM KMLC TO
KXNA AND SOUTHEASTWARD... INCLUDING KFYV AND KFSM. CONDITIONS WILL
NOT IMPROVE UNTIL LATE IN THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT MON MAY 2 2011/

DISCUSSION...
WIDESPREAD AREA OF SHOWERS/THUNDERSTORMS STRETCHING FROM FAR SE OK
TO W TX WILL CONTINUE TO LIFT NE...BEING FED BY 30-40KT LOW-LEVEL
JET. WHILE MARGINALLY SEVERE HAIL WILL BE A CONCERN INTO THE MORNING
ACROSS THE SE...OF MORE CONCERN IS ADDITIONAL FLOODING RAINFALL.
WITH PWATS RUNNING AROUND 1.25 INCHES...PERIODIC HEAVY DOWNPOURS ARE
LIKELY TODAY FROM SE OK INTO NW AR. THESE AREAS RECEIVED 2-4 INCHES
OF RAIN YESTERDAY...AND AN ADDITIONAL 1 TO 2 INCHES (WITH LOCALLY
HIGHER AMOUNTS) ARE EXPECTED/ WILL KEEP THE FLASH FLOOD WATCH AS IS
FOR NOW...WITH PRECIP TAPERING OFF AFTER MIDNIGHT AS UPPER WAVE
MOVES ACROSS THE SRN PLAINS.

CLOUDS AND PRECIP WILL RESULT IN YET ANOTHER COOL DAY...WITH HIGHS
ONLY IN THE 50S FOR MUCH OF THE AREA. CHILLY CONDITIONS MONDAY
NIGHT AS SKIES CLEAR...WITH TEMPS DIPPING INTO THE 30S FOR MOST
LOCATIONS. CONSIDERED A FROST ADVISORY...BUT WILL DEFER TO DAYSHIFT
FOR NOW.

GRADUAL WARMING TREND WILL ENSUE BEGINNING TUESDAY...AS SLY FLOW
RETURNS. EXPECT TEMPERATURES TO BOUNCE BACK TO THE 80S BY LATE IN
THE WEEK. 00Z LONG RANGE MODELS SUGGEST THAT A CONVECTIVE COMPLEX MAY
IMPACT NRN AREAS BY FRIDAY NIGHT...BUT OVERALL PRECIP CHANCES IN THE
EXTENDED REMAIN MINIMAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ068-
     OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...06
Hazardous weather outlook, May 2, 5:00 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON MAY 2 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON MAY 2 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LARGE AREA OF RAINFALL WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE TO SLOWLY TRANSLATE NORTHWARD ACROSS MUCH OF THE REGION
DURING THE DAY. SOME INDIVIDUAL CONVECTIVE CELLS MAY APPROACH
SEVERE LIMITS... WITH HAIL AND DAMAGING WINDS THE BIGGEST THREATS. THE
MAIN CONCERN HOWEVER IS FOR HEAVY RAINFALL AND TRAINING OF CELLS.
THIS IS EXPECTED TO PRODUCE ANOTHER 1 TO 2 INCHES OF RAINFALL...
AND POSSIBLY LOCALLY HIGHER AMOUNTS... ACROSS ALREADY SATURATED
GROUND... CREATING A THREAT FOR FLASH FLOODING. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
INTO TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WARMING TREND WILL ENSUE FOR MUCH OF THE WEEK... WITH
THUNDERSTORM CHANCES INCREASING SLIGHTLY FRIDAY THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:34 PM CDTSpecial Weather StatementTSAChoctaw56 min
May 1, 11:55 PM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah12 hr
May 2, 2:35 AM CDTRiver Flood WarningTSALeFlore3 days
May 2, 8:29 AM CDTRiver Flood WarningTSALeFlore19 hr
May 2, 11:50 AM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah48 hr
May 2, 11:53 AM CDTAreal Flood WarningTSAAdair, Cherokee9 hr
May 2, 12:21 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg, Pushmataha4 hr
May 2, 2:56 PM CDTFrost AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more18 hr

Nearby

River Flood Advisories in Oklahoma, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.